Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Of planar Eulerian graphs and permutations


Author: Gadi Moran
Journal: Trans. Amer. Math. Soc. 287 (1985), 323-341
MSC: Primary 05C25; Secondary 05C10, 05C45, 20B07, 20B22, 57M25
MathSciNet review: 766222
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Infinite planar Eulerian graphs are used to show that for $ v > 0$ the covering number of the infinite simple group $ {H_v} = S/{S^v}$ is two.

Here $ S$ denotes the group of all permutations of a set of cardinality $ {\aleph _v},{S^v}$ denotes its subgroup consisting of the permutations moving less than $ {\aleph _v}$ elements, and the covering number of a (simple) group $ G$ is the smallest positive integer $ n$ satisfying $ {C^n} = G$ for every nonunit conjugacy class $ C$ in $ G$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05C25, 05C10, 05C45, 20B07, 20B22, 57M25

Retrieve articles in all journals with MSC: 05C25, 05C10, 05C45, 20B07, 20B22, 57M25


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0766222-1
PII: S 0002-9947(1985)0766222-1
Article copyright: © Copyright 1985 American Mathematical Society